Flood, Preston
- When
- June 18, 11:05 AM EST to 1:05 PM EST
- Where
- Preston County, Fellowsville to 1.77 mi WNW of Fellowsville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.330, -79.820
State official reported flooding on Route 26.
A shortwave crossing the region sparked some thunderstorms in the afternoon on June 18th. Thunderstorms trained over the same area causing flooding in West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A shortwave crossing the region sparked some thunderstorms in the afternoon on June 18th. Thunderstorms trained over the same area causing flooding in West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 7:46 AM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 846 AM EDT TUE JUN 18 2013 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A COLD FRONT SLIDES ACROSS THE UPPER OHIO VALLEY REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MID-MORNING UPDATE UPDATE CENTERED AROUND REMOVING POPS FOR A PORTION OF THE AREA CENTERED AROUND PITTSBURGH FOR A FEW HOURS...BEFORE TRENDING A BIT WETTER THIS AFTERNOON. COLD FRONTAL BOUNDARY CONTINUES TO OOZE SOUTHWARD THIS MORNING...WITH THE CONVECTIVE FOCUS BASICALLY RUNNING FROM ZANESVILLE TO UNIONTOWN AT THE MOMENT. BY AFTN...BROAD UPPER LEVEL SHORTWAVE TROUGH WILL MOVE EASTWARD WHILE AT THE SURFACE...THE WEAK COLD FRONT IS EXPECTED TO PROGRESS TWD I 70. WITH AFTN WARMTH...DESPITE ABUNDANT CLOUD COVER...INSTABILITY SHOULD INCRS SUFFICIENTLY TO SPPRT LIKELY POPS TO THE SOUTH OF PIT...AND MAY BE ENOUGH TO SPPRT MARGINALLY SVR STORMS GIVEN MODEST DEEP LYR SHEAR. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... MODELS IN FAIR AGREEMENT WITH TIMING OF FRONT TO MOVE SOUTH OF THE FORECAST AREA BY TONIGHT. HIGH PRESSURE WILL SETTLE OVER THE REGION AND KEEP TEMPERATURES COOLER THAN NORMAL WEDNESDAY AND THURSDAY. WARMER THAN AVERAGE TEMPERATURES WILL FOLLOW ON FRIDAY AS WARM AIR ADVECTION FROM THE SOUTHWEST BEGINS TO PERSIST. && .LONG TERM /FRIDAY THROUGH MONDAY/... WARM AND HUMID CONDITIONS ARE FORECAST INTO EARLY NXT WEEK AS BROAD RIDGE IS STILL PROJECTED TO BLD OVR THE SRN AND ERN CONUS. HAVE USED THE WARMER MOS GUIDANCE ONCE AGAIN FOR THE PD GIVEN CONSISTENT HT PROGS AS DEPICTED BY GFS AND ECMWF MDLS OVR THE PAST CPL OF DAYS. CHC/NR CLIMO POPS WERE ALSO INCLUDED THROUGH THE WEEKEND GIVEN THE INSTABILITY THAT WL ACCOMPANY THE WARMTH AND MSTR...WITH LIMITATIONS IMPOSED BY MID LVL CAPPING AND DEPENDENCY ON SHRTWV SPPRT ACRS THE NRN PERIPHERY OF THE RIDGE. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... GENL VFR IS ANTICIPATED THIS MRNG...BUT SCT SHWRS ARE EXPECTED TO DVLP...AND BECOME MORE WIDESPREAD BY THIS AFTN AS A CDFNT SAGS ACRS THE UPR OH VALLEY REGION. THE BTR CHC FOR TERMINAL EFFECTS WL BE FOR PORTS S OF PIT AS HEATING/DESTABILIZATION MAY SPPRT MORE WIDESPREAD SHWR AND TSTM DVLPMNT IN CONJUNCTION WITH FRONTAL PROGRESS. OUTLOOK.../TONIGHT THROUGH SATURDAY/... RESTRNS ARE PSBL S OF PIT TNGT AS THE CDFNT EXITS...BUT BLDG HIGH PRES IS EXPD TO PRODUCE GENL VFR FOR THE RMNDR OF THE WEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 413 AM EDT TUE JUN 18 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-190815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 413 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
State official reported flooding on Route 26.
State official reported flooding on River Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465915, 465916.